Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 210, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Oct 19, 2007, 3:15 AM EDT for Fairfield County, Hocking County, Pickaway County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2007, 3:15 AM EDT (07:15 UTC)
- Expired
- Oct 19, 2007, 3:45 AM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fairfield County, OH, Hocking County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 10:22 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 190715 SVRILN OHC045-073-129-190745- /O.NEW.KILN.SV.W.0210.071019T0715Z-071019T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 315 AM EDT FRI OCT 19 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAIRFIELD COUNTY IN CENTRAL OHIO... EXTREME WESTERN HOCKING COUNTY IN CENTRAL OHIO... SOUTHEASTERN PICKAWAY COUNTY IN CENTRAL OHIO... * UNTIL 345 AM EDT. * AT 309 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LOGAN ELM VILLAGE...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LANCASTER... PLEASANTVILLE... BALTIMORE... IN ADDITION...TARLTON...AW MARION STATE PARK...STOUTSVILLE... RINGGOLD...STATE ROUTE 674 AT STATE ROUTE 188...AMANDA...CLEARPORT AND ROYALTON ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FRIDAY MORNING FOR CENTRAL AND SOUTH CENTRAL OHIO. LAT...LON 3992 8267 3980 8243 3946 8281 3957 8299 TIME...MOT...LOC 0715Z 218DEG 31KT 3957 8284 $$
1 follow-up statement
000
WWUS51 KILN 190732
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
332 AM EDT FRI OCT 19 2007
OHC073-129-190742-
/O.CAN.KILN.SV.W.0210.000000T0000Z-071019T0745Z/
HOCKING OH-PICKAWAY OH-
332 AM EDT FRI OCT 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PICKAWAY AND
EXTREME WESTERN HOCKING COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3992 8267 3980 8243 3964 8261 3964 8262
3957 8268 3976 8281
TIME...MOT...LOC 0732Z 218DEG 31KT 3969 8272
$$
OHC045-190745-
/O.CON.KILN.SV.W.0210.000000T0000Z-071019T0745Z/
FAIRFIELD OH-
332 AM EDT FRI OCT 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR FAIRFIELD COUNTY...
AT 326 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CLEARPORT...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...PLEASANTVILLE AND BALTIMORE.
IN ADDITION...ROYALTON...US ROUTE 22 AT STATE ROUTE 159...FAIRFIELD
COUNTY AIRPORT...CARROLL AND THURSTON ARE NEAR THE PATH OF THIS
STORM.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8267 3980 8243 3964 8261 3964 8262
3957 8268 3976 8281
TIME...MOT...LOC 0732Z 218DEG 31KT 3969 8272
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 1:49 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 19, 1:49 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 149 AM EDT FRI OCT 19 2007 .SYNOPSIS... A STRONG COLD FRONT WILL PASS OVER THE REGION EARLY THIS MORNING. HIGH PRESSURE WILL BUILD SOUTH OF THE OHIO VALLEY SATURDAY WITH A RETURN TO SOUTHERLY FLOW EXPECTED ON SUNDAY AS THE SURFACE HIGH TRACKS OVER THE CAROLINAS. && .NEAR TERM /UNTIL NOON TODAY/... COLD FRONT IS CURRENTLY IN WESTERN INDIANA. SHOWERS AND THUNDERSTORMS AHEAD OF IT HAVE DECREASED MARKEDLY AND THE WATCH HAS BEEN CANCELLED FOR WESTERN AND NORTHERN PORTIONS OF THE FCST AREA THIS MORNING. && .SHORT TERM /NOON TODAY THROUGH SUNDAY NIGHT/... COLD FRONT WILL BE ACROSS THE EASTERN CWFA EARLY ON FRIDAY...AND THEN IT WILL BE EAST OF THE FCST AREA BY FRIDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL QUICKLY COME TO AN END EARLY IN THE MORNING WITH ONLY SOME WRAP AROUND SHOWERS POSSIBLE ACRS THE NW CWFA DURING THE AFTN. PARTLY CLOUDY SKIES EARLY WEST WILL BECOME MOSTLY CLOUDY BY AFTERNOON WHILE MOSTLY CLOUDY SKIES EAST WILL BRIEFLY BECOME PARTLY CLOUDY DURING THE AFTN HOURS. TEMPERATURES WILL BE A LITTLE TRICKY GIVEN LOW LVL CAA. HIGHS WILL RANGE FROM THE MID 60S WEST TO THE MID 70S EAST. FOR FRIDAY NIGHT INTO SATURDAY...A RIDGE OF HIGH PRESSURE AT THE SFC AND ALOFT WILL BUILD INTO THE AREA. LOW LVL CLOUDS WILL GRADUALLY DECREASE FROM SOUTHWEST TO NORTHEAST THROUGH THE PERIOD. HIGH TEMPERATURES ON SATURDAY WILL BE WARM FOR LATE OCTOBER...RANGING FROM THE UPPER 60S NORTHEAST TO THE LOWER 70S SOUTHWEST. MOSTLY CLEAR SKIES ARE ANTICIPATED FOR SATURDAY NIGHT. LOWS WILL RANGE FROM THE MID 40S IN THE NORMALLY COOLER LOW LYING LOCATIONS...TO THE LOWER 50S ELSEWHERE. && .LONG TERM /MONDAY THROUGH THURSDAY/... RIDGE GIVES WAY TO ANOTHER TROUGH DURING PERIOD. TIMING OF NEXT COLD FRONT IS MAIN FOCUS. TEMPS START OUT ABOVE NORMAL ON SUNDAY. WITH FULL SUNSHINE LEFT TEMPS AT CURRENT FCST. COLD FRONT ARRIVES ON MON WITH NEW MODEL RUNS. BUMPED POPS UP ACCORDINGLY ON MONDAY AND KEPT CHC IN FOR MON NIGHT WITH UNCERTAINTY OF TIMING OF FNT PASSAGE. HIGH TEMPS ON MON TRICKY DEPENDING ON CLOUD COVER AND SHRA. WENT A BIT WARMER THAN GUIDANCE FOR NOW AND IN BETTER AGREEMENT WITH SURROUNDING FCST. TSRA POSSIBLE ON MON WITH FNT BUT LEFT OUT FOR NOW TO SEE HOW DYNAMICS EVOLVE. REST OF PERIOD PC TO CLOUDY WITH TEMPS BELOW NORMAL. MAY NOT BE COOL ENOUGH ON LOWS FOR WED AND THURS DEPENDING ON CLOUD COVER. HIGHS MAY ALSO BE A BIT OPTIMISTIC. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... LINE OF CONVECTION IS WORKING THROUGH TAFS ATTM. TSTMS ARE IN GENERAL WEAKENING AS THEY HEAD E. AREA OF SHRA WILL AFFECT TAFS POST TSTM FOR A COUPLE OF HOURS AFT THE END OF THUNDER. HAVE THIS PCPN TIMED THRU CVG/LUK BY 8Z AND THEN THRU THE ERN TAFS BY 10Z. DRY SLOT WORKS IN FOR ABOUT THIS TIME WITH ONLY SCT CI. WRAP AROUND H8 MOISTURE THEN FILTERS IN AFT 15Z. LOOKING OUT WEST THE CIGS SHOULD BE IN THE 2500FT RANGE. FEEL THAT THE CIGS WILL LIFT A LITTLE TO VFR WITH SUNSET AROUND 23Z. OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE MONDAY NIGHT INTO TUESDAY IN SHRA. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM... AVIATION...SITES
Hazardous weather outlook, Oct 19, 2:22 AM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 222 AM EDT FRI OCT 19 2007 KYZ100-OHZ073-074-080>082-088-200630- LEWIS-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 222 AM EDT FRI OCT 19 2007 ...TORNADO WATCH 725 IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS WILL PUSH THROUGH THE REGION THIS MORNING. SOME OF THESE STORMS COULD BECOME SEVERE AND CONTAIN DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>056-060>065-070>072-077>079-200630- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- 222 AM EDT FRI OCT 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL PUSH THROUGH THE REGION THIS MORNING. SOME OF THESE STORMS COULD BECOME SEVERE AND CONTAIN DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Oct 18, 11:02 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1102 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FUNNEL CLOUD GHENT 38.74N 85.06W
10/18/2007 CARROLL KY TRAINED SPOTTER
A PERSISTENT ROTATING WALL CLOUD...WITH AN OCCASIONAL
FUNNEL CLOUD...WAS OBSERVED NORTHEAST OF GHENT ALONG THE
OHIO RIVER.
&&
HATZOSLocal storm report, Oct 18, 11:53 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1153 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND DMG 1 E LOCUST 38.70N 85.24W
10/18/2007 CARROLL KY COUNTY OFFICIAL
ONE TREE DOWNED ON LOCUST ROAD.
1147 PM HAIL NORWOOD 39.16N 84.45W
10/18/2007 E0.75 INCH HAMILTON OH AMATEUR RADIO
&&
HATZOSLocal storm report, Oct 19, 12:21 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1221 AM EDT FRI OCT 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM HAIL CINCINNATI 39.14N 84.51W
10/18/2007 E1.00 INCH HAMILTON OH PUBLIC
1213 AM HAIL MAINEVILLE 39.32N 84.22W
10/19/2007 E0.75 INCH WARREN OH PUBLIC
1214 AM HAIL KINGS MILLS 39.36N 84.25W
10/19/2007 E0.88 INCH WARREN OH PUBLIC
&&
HATZOSSpecial weather statement, Oct 19, 1:17 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 117 AM EDT FRI OCT 19 2007 OHZ053>055-062>064-072-073-078>082-190600- CLERMONT OH-HIGHLAND OH-BROWN OH-ROSS OH-CLINTON OH-FAYETTE OH- PICKAWAY OH-GREENE OH-PIKE OH-CLARK OH-MADISON OH-FRANKLIN OH- ADAMS OH- 117 AM EDT FRI OCT 19 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHERN ADAMS...SOUTHWESTERN FRANKLIN...SOUTHERN MADISON...SOUTHEASTERN CLARK...NORTHWESTERN PIKE...EXTREME SOUTHEASTERN GREENE...WESTERN PICKAWAY...FAYETTE...EASTERN CLINTON...WESTERN ROSS...NORTHWESTERN BROWN...HIGHLAND AND EXTREME EASTERN CLERMONT COUNTIES THROUGH 200 AM EDT... AT 113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF SOUTH SOLON TO NEW VIENNA TO CHASETOWN...MOVING EAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... JEFFERSONVILLE...BOOKWALTER...BUFORD...MIDWAY...HIGHLAND...LONDON... RUSSELL...JASPER MILLS...LEESBURG...STAUNTON...MADISON LAKE AND SAMANTHA. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Oct 19, 2:28 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 AM EDT FRI OCT 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 5 NW BURLINGTON 39.08N 84.78W
10/18/2007 BOONE KY COUNTY OFFICIAL
A TWO INCH DIAMETER TREE WAS DOWNED AT THE INTERSECTION
OF KENTUCKY ROUTE 20 AND BULLITSBURG CHURCH ROAD.
&&
HATZOSLocal storm report, Oct 19, 3:09 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON OH
309 AM EDT FRI OCT 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND DMG 1 E LOCUST 38.70N 85.24W
10/18/2007 CARROLL KY COUNTY OFFICIAL
ONE TREE DOWNED ON LOCUST ROAD.
1100 PM FUNNEL CLOUD GHENT 38.74N 85.06W
10/18/2007 CARROLL KY TRAINED SPOTTER
A PERSISTENT ROTATING WALL CLOUD...WITH AN OCCASIONAL
FUNNEL CLOUD...WAS OBSERVED NORTHEAST OF GHENT ALONG THE
OHIO RIVER.
1120 PM TSTM WND DMG 5 NW BURLINGTON 39.08N 84.78W
10/18/2007 BOONE KY COUNTY OFFICIAL
A TWO FOOT DIAMETER TREE WAS DOWNED AT THE INTERSECTION
OF KENTUCKY ROUTE 20 AND BULLITSBURG CHURCH ROAD.
1147 PM HAIL NORWOOD 39.16N 84.45W
10/18/2007 E0.75 INCH HAMILTON OH AMATEUR RADIO
1149 PM HAIL CINCINNATI 39.14N 84.51W
10/18/2007 E1.00 INCH HAMILTON OH PUBLIC
1213 AM HAIL MAINEVILLE 39.32N 84.22W
10/19/2007 E0.75 INCH WARREN OH PUBLIC
1214 AM HAIL KINGS MILLS 39.36N 84.25W
10/19/2007 E0.88 INCH WARREN OH PUBLIC
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 11:39 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 51 min |
| Oct 18, 11:58 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 47 min |
| Oct 19, 2:07 AM EDT | Severe Thunderstorm Warning | ILN | Highland | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.